Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 200, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2001, 5:30 AM CDT for Winn Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 13, 2001, 5:30 AM CDT (10:30 UTC)
- Expired
- Oct 13, 2001, 6:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 93 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 5:45 AM CDT | Thunderstorm Wind 70 E | Winnfield, LA | Numerous trees toppled and snapped across several county highways. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 4:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
731 WUUS54 KSHV 131030 SVRSHV LAC127-131115- /NEW.KSHV.SV.W.0100.131030-131115/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 530 AM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINN PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 615 AM CDT * AT 530 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF WINNFIELD...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINNFIELD AT 540 AM CDT A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM MAY PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WINN PARISH IN NORTH CENTRAL LOUISIANA UNTIL 615 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:00 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 13, 3:00 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT SAT OCT 13 2001 COLD FRONT EXTENDED THIS AM ACROSS E OK INTO N TX. AN EXTENSIVE SQUALL LINE AHEAD OF THIS FRONT EXTENDED FROM NW OF LIT...TO CAMDEN AR...TO LFK...AND THEN SWWD ACROSS SE TX. THIS AREA APPEARS TO BE PROGRESSING EWD WELL. HAVE NOT HAD ANY FLOODING PROBLEMS WITH THIS LINE SO FAR. WILL OPT FOR LOCALLY HEAVY RAINFALL WORDING IN ZONE GROUPS E OF SQUALL LINE IN LIEU OF A FLASH FLOOD WATCH. RAINFALL AMTS OF 1-2 INCHES ALONG SQUALL LINE IN ONE HOUR...AFTER LINE DROPS TO ONLY .10-.25 IN ONE HOUR. FRONT SHOULD BE THROUGH W PORTIONS OF AREA BY MIDDAY AND THE REMAINDER OF THE AREA BY EVEN. WILL KEEP IN SOME EVEN POPS FOR WRAP AROUND PRECIP BEHIND THE FRONT IN ASSOC WITH UPPER LOW. LOOK FOR SOME POSSIBLE BREAKS IN ACTIVITY AFTER 1ST WAVE ROLLS THROUGH BEFORE WRAP AROUND 2ND WAVE BEGINS LATE IN DAY. 2ND WAVE SHOULD BE OUT OF THE AREA BY MDNT...WITH DECREASING CLOUDINESS AFTERWARDS AND COOLING TEMPERATURES. SUN THROUGH MID WEEK LOOKS TO BE DRY AND PLEASANT. HIGH WILL BUILD OVER FORECAST AREA SUN...BUT THEN QUICKLY MOVE NE SUN NT IN PREPARATION FOR OUR NEXT COLD FRONT WHICH WILL REINFORCE THE COOLER AIR BUT WILL BE A DRY ONE IN NATURE. 20 PRELIMS... SHV 074/052 077/049 077 +300 MLU 076/058 077/048 075 +500 TXK 069/050 074/049 075 +300 TYR 070/048 076/050 077 +100 LFK 073/050 078/048 079 +100 .SHV...NONE.
In the hours before
Local storm report, Oct 13, 12:15 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1116 PM BOGATA TX .75 INCH HAIL
10/12/01 RED RIVER FROM LAW ENFORCEMENT
1140 PM 5 N CLARKSVILLE TX .75 INCH HAIL
10/12/01 RED RIVER DIME SIZE HAIL AT PINE
CREEK. FROM LAW
ENFORCEMENT.
NNNNLocal storm report, Oct 13, 12:36 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1201 AM 2 E LOCKESBURG AR WIND DAMAGE
10/13/01 SEVIER ONE TREE DOWN ON HWY 371.
REPORTED BY LAW
ENFORCEMENT.
1210 AM HAWORTH OK .75 INCH HAIL
10/13/01 MCCURTAIN DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.Local storm report, Oct 13, 12:55 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1220 AM HORATIO AR WIND DAMAGE
10/13/01 SEVIER TREES DOWN. REPORTED BY
LAW ENFORCEMENT.Local storm report, Oct 13, 2:49 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0115 AM 8 N NASHVILLE AR WIND DAMAGE
10/13/01 HOWARD 2 CHICKEN HOUSES DAMAGED.
TREES DOWN ON HWY 369.
REPORTED BY TRAINED
SPOTTER.Local storm report, Oct 13, 3:47 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 AM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0320 AM 5 E NACOGDOCHES TX WIND DAMAGE
10/13/01 NACOGDOCHES TREES AND POWER LINES
DOWN. TREES DOWN ACROSS
HWY 7. REPORTED BY LAW
ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:06 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 39 min |
| Oct 13, 6:01 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 29 min |
| Oct 13, 6:03 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 27 min |
| Oct 13, 6:05 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 40 min |
| Oct 13, 6:13 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.